TeenHelp
Support Forums Today's Posts

Get Advice Connect with TeenHelp Resources
HelpLINK Facebook     Twitter     Tumblr     Instagram    Hotlines    Safety Zone    Alternatives

You are not registered or have not logged in

Hello guest! (Not a guest? Log in above!)

As a guest on TeenHelp you are only able to use some of our site's features. By registering an account you will be able to enjoy unlimited access to our site, and will be able to:

  • Connect with thousands of teenagers worldwide by actively taking part in our Support Forums and Chat Room.
  • Find others with similar interests in our Social Groups.
  • Express yourself through our Blogs, Picture Albums and User Profiles.
  • And much much more!

Signing up is free, anonymous and will only take a few moments, so click here to register now!


Depression and Suicide If you or a loved one is feeling depressed or suicidal, you are not alone. Talk with other users about your feelings here.

Closed Thread
 
Thread Tools Search this Thread
  (#1 (permalink)) Old
Antihero
I've been here a while
********
 
Ghost On The Highway's Avatar
 
Name: Ghost
Age: 29
Gender: Duderino
Location: Galaxy 5-0-0

Posts: 1,045
Join Date: January 16th 2010

The placebo effect - August 24th 2010, 03:37 AM

Hey everyone,

I've been on various pills since last fall (Zoloft, Prozac and other SSRI's for a while). Recently I was on 150mg Wellbutrin and 50mg Lamotrigine. Of the two, I felt the most benefit from the latter, but my doctor (not psych) warned me that it can damage the kidneys with long term use, great for a diabetic . So I quit them both cold turkey, and...nothing's changed. I really feel exactly the same, unless I start thinking about it too much and convince myself otherwise. Anyone had a similar experience? Should I expect changes in mood later on? I've been off these for two weeks, and they have like a 24hr half life, so hopefully I'm in the clear.



The neon burns a hole in the night, and the Freon burns a hole in the sky.
You can find my kind living right on the fault line, eyes on the seaside, lives on the B-side, kites on the power lines.
   
  (#2 (permalink)) Old
.:Bibliophile:. Offline
PM me anytime!

TeenHelp Veteran
*************
 
.:Bibliophile:.'s Avatar
 
Gender: Just me

Posts: 16,603
Blog Entries: 1757
Join Date: January 18th 2009

Re: The placebo effect - August 24th 2010, 04:33 AM

Hey James,

I've taken both Lamictal (generic name for it) and welbutrin. You know, it is a seizure medicine that has been seen to help with depression? I have always found it interesting that a lot of medcines have double uses!

Anyway, back on topic, you should never go off a medicine cold turkey and you should never go off a medicine without your psychiatrists say so. I know when you hear things like it can cause damage and such it freaks you out but you need to speak to your doctor. These medicines build up in your blood stream for a long period of time and stay in your body for a while. So, you may feel decently now but in a while it might not be that way. I suggest you seek out your psychiatrist immediately. Explain to him/her what your other doctor told you and go from there. If you are ever concerned about a medicine you are taking let your doctor know. They are there to help you and most of the time they will listen to what you have to say.

I am not trying to lecture you but I know from experience that going off of a medicine without a doctors say so can be really bad. So, please seek out your doctor. He/she can help clear up what your other doctor told you and if you still don't feel like taking the Lamotrigine I am sure he will be able to find a better medicine for you.

Please hang in there and if you need anything feel free to pm me.

Jenna


|Lead Moderator|Newsletter Officer|
   
  (#3 (permalink)) Old
Silver Halide Offline
Member
Average Joe
***
 
Silver Halide's Avatar
 
Gender: Male

Posts: 158
Join Date: August 25th 2010

Re: The placebo effect - August 25th 2010, 06:15 AM

James,

First, I agree with Jenna: contact your doctor! Let them know what's going on. This is very important.

That said, I took the time to look up the half-lives of both drugs. The first is 20 hours and the second is about 24-34 hours. When I had to slowly step down off of my SSRI I wrote a small program to estimate the blood concentrations of the drug in your system. They should both be out of your system due to the blood concentrations and half-lives.

The moods can change as it may take your body some time to adjust to the lack of the drug in your system. Your lack of apparent withdrawal symptoms now may be due to external circumstances.
   
Closed Thread

Bookmarks

Tags
effect, placebo

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




All material copyright 1998-2018, TeenHelp.
Terms | Legal | Privacy | Conduct | Complaints

Powered by vBulletin®.
Copyright ©2000-2019, Jelsoft Enterprises Ltd.
Search engine optimization by vBSEO.
Theme developed in association with vBStyles.